PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can medications lead to irritable bowel syndrome?

ANSWER

Studies have shown a link between symptoms of irritable bowel syndrome and antibiotics, antidepressants, and drugs made with sorbitol.

SOURCES: 

American College of Gastroenterology. 

Medscape: "Diagnosis, Pathophysiology, and Treatment of Irritable Bowel Syndrome"

Medscape: "Consensus Report: Clinical Trial Guidelines for Pharmacological Treatment of Irritable Bowel Syndrome." 

Medscape: "Irritable bowel-type symptoms in HMO examinees." 

Beth Schorr-Lesnick, MD, FACG, gastroenterologist, Montefiore Medical Center, New York. 

Leslie Bonci, MPH, RD, author, .  American Dietetic Association Guide to Better Digestion

National Center for Biotechnology Information. 

Somerset Medical Center.

National Digestive Diseases Information Clearinghouse (NDDIC).

Reviewed by Minesh Khatri on March 25, 2018

SOURCES: 

American College of Gastroenterology. 

Medscape: "Diagnosis, Pathophysiology, and Treatment of Irritable Bowel Syndrome"

Medscape: "Consensus Report: Clinical Trial Guidelines for Pharmacological Treatment of Irritable Bowel Syndrome." 

Medscape: "Irritable bowel-type symptoms in HMO examinees." 

Beth Schorr-Lesnick, MD, FACG, gastroenterologist, Montefiore Medical Center, New York. 

Leslie Bonci, MPH, RD, author, .  American Dietetic Association Guide to Better Digestion

National Center for Biotechnology Information. 

Somerset Medical Center.

National Digestive Diseases Information Clearinghouse (NDDIC).

Reviewed by Minesh Khatri on March 25, 2018

NEXT QUESTION:

How can other digestive problems lead to irritable bowel syndrome?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.